I hope you’re all doing well today.
So, today I’m doing a blog that’s a little bit different – I’m talking about contraception, and more specifically, the pill Rigevidon and the implant. I thought I would do this post because I know that 99% of my readers are female, and a lot of you are either on the pill or implant, or looking to go on contraception.
What is Rigevidon?
It’s a combined, oral contraceptive pill. There’s 21 pills in each pack, and you take one every day for 21 days and then have a 7 day break which is when you get your period. It contains 2 types of female sex hormones, an oestrogen called ethinylestradiol and a progesterone called levonorgestrel.
It works by stopping your ovaries releasing an egg each month, it also thickens the fluid in your cervix meaning it’s more difficult for sperm to reach the egg, and it also alters the lining of the womb meaning that it’s less likely to accept a fertilised egg.
Are there any side effects?
Any medication or fake hormones you put into your body has possible side effects. The potential side effects of Rigevidon are aching boobs, irregular bleeding, feeling sick (nausea), gaining weight and headaches. There is also a risk of acne and changes in sexdrive, and also depression.
What side effects have I experienced?
I suffered from severe depression and occasional headaches. My skin suffered from major break outs and I gained weight (which I needed to)
What are the serious risks?
Breast cancer has been recorded slightly more in women who take the contraceptive pill, as has blood clots.
Would I recommend it?
Of course, everyone’s body is different and will react different, I’d recommend researching before deciding what pill to take or what contraceptive.
What Contraceptive am I on?
I am not on Regividon, I use to take the pill called YASMIN however it had been giving me severe distress and anxiety. I currently only take the YASMIN pill fortnightly, this is done at my own risk but I am undergoing PTSD and CBT Therapy and trying to get back into the swing of taking the pill regularly. I do not want little Sophs running around just yet.
Okay… now what about the Implant?
My friend had it and loved it; you have it changed once every 3 years and don’t have to think about it at all. When it’s first put in, you get light bruising and a sore arm but that’s a small price to pay for only having to think about something every 3 years. This is a very difficult piece for me to write because it’s extremely personal to my closest friend and not the sort of thing I usually write – but ( We both felt ) We needed to share it, to educate people and also because I’ve never experienced the implant so I can’t write from that point of view.
“Within the first week, I had changed completely. I was verging on suicidal, having the darkest thoughts I had ever had in my life. I cried every single day, and the smallest thing made me fly off the handle and leave me in tears for hours.
About 2 weeks later, I felt better.
I thought my previous feelings had just been my body getting used to the implant and the new hormones being pumped continuously into my body. I was wrong.
This was the start of me becoming a monster. Anything was permissible for me to start an argument. I became excessively paranoid and anxious over everything, disgracefully jealous and a toxic person to be around. One minute I was on top of the world and feeling positive about everything and the next, I thought there was no point in being alive.
I went looking for arguments, just to release a small percentage of the anger and emotion pent up inside of me. Sometimes I would just be sitting at home and cry for absolutely no reason at all; ridiculous and unreasonable thoughts took over my brain and I began to believe they were true.
At first, I refused to believe it could be the cause of the implant. But then I realised who I was before I had it, and I was a shadow of my former self. I had morphed into a completely different person. I was still me, but my true personality had been masked by a vicious and argumentative person.
I feel the most sorry for my family, friends and boyfriend throughout all of this. They, especially my boyfriend, bore the brunt of my constant outbursts, searches for arguments and emotional tantrums.
But I couldn’t help it. I felt like my body had been taken over by some dark exterior force. I didn’t recognise myself and my behavior was absolutely out of control. I would tell myself that I was going to keep it at bay, that tomorrow was going to be different but it never was”
This isn’t a blog to say that the implant and pill are the worst thing in the world and no one should ever have it. I experienced the same reaction my friend did when I was on the pill, many other women have experienced the same, just as they have to other types of contraception.
It’s all dependent on your body’s make up and how you react to it. Each person is different, and I’m sure a lot of women love either the pill or the implant. But the pill isn’t for me, and I’ve had to learn to accept that.
I hope this has been helpful, and that if any of you reading this have gone through or are going through what me and my bestie have.. you aren’t alone and I completely understand what you’re going through.
I know what it’s like to have gone through this and I vividly remember what I felt like at my lowest point. Please, if you are having any worrying thoughts, speak to a loved one, and if you can’t, contact the Samaritans by either emailing them or calling them on 116123 , so they can be a fresh ear to listen to your problems and help you overcome the feelings you’re experiencing.
All my love, Peace, Love and Gin xox